Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 247, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2006, 6:05 PM CDT for Karnes County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 6:05 PM CDT (23:05 UTC)
- Expired
- May 14, 2006, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:20 PM CDT | HAIL 1 | Gillett, TX | QUARTER SIZE HAIL AND VERY HIGH WINDS REPORTED IN GILLETT. |
| May 14, 6:47 PM CDT | HAIL 1 | 1 Ne Kenedy, TX | QUARTER SIZE HAIL, VERY STRONG WINDS AND A FUNNEL CLOUD REPORTED IN KENEDY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3333 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 142305
SVREWX
TXC255-150000-
/O.NEW.KEWX.SV.W.0247.060514T2305Z-060515T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KARNES COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...KENEDY...KARNES CITY
* UNTIL 700 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GILLETT...OR ABOUT 8 MILES EAST OF KOSCIUSKO...AND MOVING SOUTHWEST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE RUNGE...CESTOHOWA AND FALLS
CITY
LAT...LON 2921 9772 2913 9786 2892 9813 2875 9800
2885 9769 2901 9777 2911 9767
$$1 follow-up statement
000
WWUS54 KEWX 142324
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT SUN MAY 14 2006
TXC255-150000-
/O.CON.KEWX.SV.W.0247.000000T0000Z-060515T0000Z/
KARNES TX-
623 PM CDT SUN MAY 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR KARNES COUNTY...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF RUNGE TO CESTOHOWA...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE FALLS CITY...KARNES CITY AND
KENEDY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2921 9772 2913 9786 2892 9813 2875 9800
2885 9769 2901 9777 2911 9767
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:08 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 14, 3:08 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT SUN MAY 14 2006 .DISCUSSION... SETTING UP FOR AN ACTIVE EVENING A SLOW MOVING COLD FRONTAL BOUNDARY DRIFTS SOUTHWARD INTO THE HILL COUNTRY-NE CWA AND STORMS BACK-BUILD WESTWARD. AMS OVER THE CWA CONTS TO DESTABILIZE ESPECIALLY OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS WHERE TEMPS HAVE CLIMBED WELL INTO THE 90S UNDER FULL SUNSHINE. ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THERE WILL BE A THREAT OF LOCALLY HEAVY RAIN AS THE BACK-BUILDING STORMS REDEVELOP AND TRAIN SOUTHEAST THIS EVENING. CONSIDERED A FLASH FLOOD WATCH FOR THE NRN CWA THIS EVENING BUT FEEL HEAVY RAINS WILL BE MORE LOCALIZED SO WILL ADD MENTION OF LOCALLY HEAVY RAIN RATHER THAN ISSUE A WATCH FOR THE TIME BEING. THE CONVECTION WILL CONTINUE SHIFT TO THE WEST AND SOUTHWEST TONIGHT AND EARLY MONDAY ENDING OVER ALL BUT THE SOUTHWEST COUNTIES DURING THE AFTERNOON. A COOLER DRIER NWLY FLOW TO PREVAIL THIS WEEK WITH MINIMUM TEMPERATURES BELOW SEASONAL NORMS MUCH OF THE WORK WEEK WHILE MAX TEMPS WILL WARM TO NEAR OR ABOVE NORMS STARTING TUESDAY. THE NWLY FLOW WEAKENS BY LATE IN THE WEEK WITH A BROAD FLAT UPPER RIDGE BUILDS INTO THE SOUTHWEST U.S.. A RETURN TO SLY LOW LEVEL WINDS BY LATE IN THE WEEK WILL RETURN HIGHER HUMIDITIES TO THE REGION FOR THE WEEKEND AND NOT EXPECTING MUCH MORE THAN ISOLATED AMS CONVECTION NOT WORTH MENTIONING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 80 55 89 / 60 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 77 50 85 / 60 10 0 0 DEL RIO INTL AIRPORT 66 76 60 87 / 70 50 - 0 SAN ANTONIO INTL AIRPORT 64 77 56 86 / 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, May 14, 5:05 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, May 14, 3:56 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 7 NNW FREDERICKSBURG 30.36N 98.92W
05/14/2006 M1.75 INCH GILLESPIE TX PARK/FOREST SRVC
REPORT RELAYED BY FREDERICKSBURG FD
&&
WRLocal storm report, May 14, 4:08 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 7 W FLORENCE 30.84N 97.91W
05/14/2006 BURNET TX LAW ENFORCEMENT
ROOF TORN OFF OF HOUSE.
&&
WRLocal storm report, May 14, 4:35 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TORNADO W FLORENCE 30.84N 97.79W
05/14/2006 WILLIAMSON TX LAW ENFORCEMENT
SHERIFF REPORTED TORNADO TOUCHDOWN AT JUNCTION OF HWY 183
AND S STATE HWY 138 W OF FLORENCE.
&&
DCLocal storm report, May 14, 5:01 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 NW KERRVILLE 30.07N 99.17W
05/14/2006 M1.00 INCH KERR TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0451 PM HAIL 10 N KERRVILLE 30.19N 99.14W
05/14/2006 U1.25 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL SIZE UNKNOWN, BUT BREAKING WINDSHIELDS IN CARS.
0455 PM HAIL 5 NW KERRVILLE 30.09N 99.20W
05/14/2006 M1.00 INCH KERR TX AMATEUR RADIO
HARD QUARTER SIZE HAIL COVERING THE GROUND.
&&
PMLocal storm report, May 14, 5:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 7 NW FLORENCE 30.91N 97.88W
05/14/2006 BURNET TX TRAINED SPOTTER
TWO TRAINED SPOTTER REPORTED SEVERFAL BUILDINGS BLOWN
DOWN INCLUDING A BARN. WIND APPEAR TO BE STRAIGHT LINE.
WINDS ESTIMATED BETWEEN 70 AND 80 KTS.
0410 PM HAIL 11 W FREDERICKSBURG 30.27N 99.06W
05/14/2006 E1.00 INCH GILLESPIE TX TRAINED SPOTTER
1 INCH HAIL SPREAD ALONG HIGHWAY 290 BETWEEN HARPER AND
FFREDERICKSBURG.
0440 PM HAIL 7 NE KERRVILLE 30.11N 99.05W
05/14/2006 E1.50 INCH KERR TX TRAINED SPOTTER
WALNUT TO PING PONG SIZE HAIL COVERING THE GROUND ALONG
HIGHWAY 16 NORTH OF KERRVILLE.
&&
PMLocal storm report, May 14, 6:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 SE NIXON 29.24N 97.73W
05/14/2006 E1.00 INCH GONZALES TX LAW ENFORCEMENT
LARGE HAIL ESTIMATED LARGER THAN AN INCH.
0555 PM TSTM WND DMG CUERO 29.09N 97.29W
05/14/2006 DEWITT TX LAW ENFORCEMENT
STRONG WINDS BLOWING DOWN SOME TREES.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| May 14, 2:50 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 55 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| May 14, 3:30 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 14, 3:35 PM CDT | Tornado Warning | EWX | Williamson | 25 min |
| May 14, 3:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 61 min |
| May 14, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 14, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 46 min |
| May 14, 5:02 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| May 14, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 68 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 46 min |
| May 14, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| May 14, 5:32 PM CDT | Flash Flood Warning | EWX | Bandera | 118 min |
| May 14, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 54 min |
| May 14, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 65 min |
| May 14, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 34 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 62 min |
| May 14, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 69 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 55 min |
| May 14, 6:29 PM CDT | Tornado Warning | EWX | Karnes | 31 min |
| May 14, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.